Are hives harmful to your body ? have been fighting them off and on for about 6 weeks now----don't know
what is causing them. I am a post liver transplant recipient of 16 months and am on Prograf----2 mg. twice a
day and 50 mcg. of levothyroxine for my thyroid, plus 2700 IUs of vitamin D3 and 300 IU of calcium daily. HIves are worse in early evening and in the night when I am covered up. My gastro says I can take Benedryl, but I wonder what the long-term use of it.
Serious reactions to Prograf are uncommon. Allergic reactions have been described but hives, although reported, must be quite rare. There have been many identified causes of Hives including a great variety of medications and physical causes (for example, sunshine). Despite comprehensive attempts to find the cause, the cause of a large percentage of cases of Hives is never found. Consultation with an allergist or dermatologist might be helpful.
You should discuss your hives problem with your transplant doctors and seek their opinion. If this is a reaction to this drug, you and they should both want to know that.
Benadryl is a first generation anti-histamine. There is another class of antihistamines referred to as “non-sedating” and these are sometimes more effective than Benadryl but this type of drug should only be taken with your doctor’s approval.
Thank you very much Dr. Tinkelman for your help. My hepatologist, who I now
see since I am post-transplant requested me to have a CBC with diff. to check
the eosinophils in my blood. I have done that but have not heard results yet. I
broke out in the night again last evening, but I had not taken any Benedryl. The hives then disappeared after I was out from under the covers for a while.
I obviously am bothered more when my body heats up. I very much appreciate your response.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.